John Miller, a 65-year-old patient, has arrived at the clinic for a return-to-work visit. He has a history of hypertension, diabetes Type 2, myocardial infarction (MI) 4 years ago, and congestive heart failure (CHF). He has been taking glyburide 2.5 mg daily, captopril 25 mg twice a day, and HCTZ 25 mg daily. He is here for a blood pressure check and the physician wants to evaluate the medications he just started 3 months ago. He also is scheduled for a pneumococcal immunization. As you read through this chapter, think about what the medical assistant should do next and why.
1. What questions do you need to ask Mr. Miller during his initial interview regarding his medications?
2. When you get ready to administer the pneumococcal immunization, Mr. Miller states that he had a bad reaction the last time he received a shot.
3. What should you do? If the site of the injection from his last visit was just irritated due to the medication, what could be done to reduce the irritation for his next IM injection?
Please answer all 3 questions separately. Thank you!
1. During Mr. Miller's initial interview regarding the medications, he should be asked whether he is regularly taking his medications as prescribed or not. He should also be asked about his symptoms after being on three months of medications. He should be asked about his recent lab test results to know the effect of medications.
2. Mr. Miller should be asked about the nature of the allergic reaction he had upon receiving the pneumococcal vaccine. Mr. Miller's physician should be informed about this and do as directed by the physician.
3. I would inform the physician and do as directed by the physician. If the site of the injection from Mr. Miller's last visit was just irritated due to the medication, diphenhydramine should be given 30 minutes before the injection after consulting the physician. Hydrocortisone cream can also be applied after the injection to help with the irritation.
Get Answers For Free
Most questions answered within 1 hours.